Gilbert’s Syndrome and medication processing

http://www.sydpath.stvincents.com.au/tests/Gilberts.htm

Recently evidence suggests that people with Gilbert’s syndrome may show increased toxicity compared to unaffected individuals following use of medications which are metabolised by glucuronidation in the liver. This has been reported with some anti-cancer agents and also with paracetamol, where they may be more prone to toxicity after paracetamol overdose.

2 thoughts on “Gilbert’s Syndrome and medication processing

  1. rachel louise chard

    I have bouts of sickness and have noticed that it follows my taking paracetamol. I have GS and am aware that my liver cannot process certain drugs, could my paracetamol intake, which is rare, be affecting me and causing a build-up in my liver. Should I avoid it altogether and try another analgesia.
    Thank you.

    Reply
    1. admin Post author

      Hi Rachel, I can tell you that paracetamol makes me feel very unwell, and brings on my symptoms. I avoid it completely. The only painkiller I can take is ibuprofen. I can also take painkillers externally such as voltarol (Diclofenac) for joint pains, and it’s also used as a general analgesic. Hope that helps, Adina.

      Reply

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>